Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 2, NWS Morristown, TN

January 5, 20198 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Jan 5, 2019, 1:25 AM EST for 8 counties in Tennessee. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2019, 1:25 AM EST (06:25 UTC)
Expired
Jan 5, 2019, 6:00 PM EST
In force
17 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.4 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2019-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2019-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 554 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
437 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
554 m²/s²
0-3 km storm-relative helicity
498 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

248 
WWUS74 KMRX 050625
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
125 AM EST Sat Jan 5 2019

...Very Windy Conditions Expected Across the Higher Elevations of
the East Tennessee Mountains Today...

.Low pressure ejecting northeast across the southern Appalachians
will favor gusty northwest winds over the higher elevations of 
the east Tennessee mountains.

TNZ018-041-043-045-047-072-074-087-051800-
/O.NEW.KMRX.WI.Y.0002.190105T0625Z-190105T2300Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
125 AM EST Sat Jan 5 2019

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect until 6 PM EST this evening. 

* EVENT...Northwest winds at 20 to 30 mph with gusts up to 50 
  mph.

* TIMING...Saturday morning through Saturday Afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

CDG
2 follow-up statements
356 
WWUS74 KMRX 051434
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
934 AM EST Sat Jan 5 2019

...Very Windy Conditions Expected Across the Higher Elevations of
the East Tennessee Mountains Today...

.Low pressure ejecting northeast across the southern Appalachians
will favor gusty northwest winds over the higher elevations of
the east Tennessee mountains.

TNZ018-041-043-045-047-072-074-087-052300-
/O.CON.KMRX.WI.Y.0002.000000T0000Z-190105T2300Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
934 AM EST Sat Jan 5 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* EVENT...Northwest winds at 20 to 30 mph with gusts up to 50 
  mph.

* TIMING...Through this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
256 
WWUS74 KMRX 051802
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
102 PM EST Sat Jan 5 2019

...Very Windy Conditions Expected Across the Higher Elevations of
the Northeast Tennessee Mountains Today...

.Low pressure ejecting northeast across the southern Appalachians
will favor gusty northwest winds over the higher elevations of
the northeast Tennessee mountains.

TNZ041-043-072-074-087-051915-
/O.CAN.KMRX.WI.Y.0002.000000T0000Z-190105T2300Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cosby, Cedar Creek, Cades Cove, 
Gatlinburg, and Coker Creek
102 PM EST Sat Jan 5 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Morristown has cancelled the Wind
Advisory.

Winds have generally decreased below advisory criteria.

$$

TNZ018-045-047-052300-
/O.CON.KMRX.WI.Y.0002.000000T0000Z-190105T2300Z/
Johnson-Unicoi-Southeast Carter-
Including the cities of Mountain City, Erwin, and Roan Mountain
102 PM EST Sat Jan 5 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* EVENT...Northwest winds at 20 to 30 mph with gusts up to 50 
  mph.

* TIMING...Through this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 5, 12:35 AM EST, 50 minutes earlier.

Area forecast discussion, Jan 5, 12:35 AM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1235 AM EST Sat Jan 5 2019

.AVIATION...
Mostly MVFR and possibly some IFR through the night as llv
moisture and shra remains prevalent amidst the departing upper
low. Tafs feature vcsh and ra tempos through the night, drying
around sunrise. As the low ejects northeast, profiles will dry
from the top down with any llv moisture advecting out of the
region by mid/late morning and into the afternoon hours. With
that, all sites will recover to solid VFR conditions, first at CHA
followed by TYS, then finally at TRI. Winds will back wly/swly at
around 10-15kts through the day.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

CDG
Hazardous weather outlook, Jan 4, 10:16 PM EST, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
1016 PM EST Fri Jan 4 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-060330-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
1016 PM EST Fri Jan 4 2019 /916 PM CST Fri Jan 4 2019/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Tonight

An upper level disturbance is exiting the region, but westerly
flow and lingering moisture on the back side will lead to off and
on snow showers over the Smoky Mountains of far east Tennessee
tonight. The snow could accumulate 1-2 inches by 7 AM.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 7:10 PM ESTSpecial Weather StatementMRXGreene50 min

Nearby

Wind Advisories in Tennessee, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.